News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Postponing periods with OCP


 Chotoo - Thu Nov 19, 2009 2:25 pm

i have been taking Crisanta-LS,(Drospirenone and Ethinylestradiol) (24 day pack) as oral contraceptive. my first pack will finish on 4th of Dec. i will therefore have my periods approx on 7th of Dec (4 pill free days). Is there any way i can postpone my periods upto 17th of Dec. That means postponing my periods for 10 days. This is very important because i will be getting married in these 10 days. moreover will my pill protect from pregnancy me in these 10days.
 Debbie Miller, RN - Fri Nov 27, 2009 2:03 pm

User avatar Hello,
Yes, it is possible to manipulate your period with oral contraceptives. If you continue to take the active pills without a break (just start the new pack immediately rather than taking the period "break". There are OCs that are designed to be taken for several months without a break and it does no harm to your body to do this. The "period" is actually withdrawal bleeding from the decreased hormone and not a true, normal period like you would have if you were ovulating and not on the pill.

Of course you can discuss this with your doctor or health care provider, but it is perfectly safe and frequently practiced.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here